Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 76, NWS Omaha, NE

June 24, 20214 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 24, 2021, 6:12 PM CDT for 4 counties in Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 6:12 PM CDT (23:12 UTC)
Expired
Jun 24, 2021, 7:00 PM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gage County, NE, Lancaster County, NE, Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 89 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 3:44 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-488 J/kg
Mixed-layer LCL
2303 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WUUS53 KOAX 242312
SVROAX
NEC067-109-151-159-250000-
/O.NEW.KOAX.SV.W.0076.210624T2312Z-210625T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
612 PM CDT Thu Jun 24 2021

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lancaster County in southeastern Nebraska...
  Southeastern Seward County in southeastern Nebraska...
  Eastern Saline County in southeastern Nebraska...
  Northern Gage County in southeastern Nebraska...

* Until 700 PM CDT.

* At 612 PM CDT, severe thunderstorms were located along a line
  extending from 5 miles north of Dorchester to 6 miles southwest of
  Crete to near Wilber, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Clatonia around 625 PM CDT.
  Crete and Hallam around 630 PM CDT.

Other locations in the path of these severe thunderstorms include
Cortland, Hickman and Firth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Nebraska.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4082 9675 4052 9654 4042 9652 4041 9705
      4054 9712 4072 9718
TIME...MOT...LOC 2312Z 268DEG 35KT 4072 9714 4055 9702 4043 9699 

HAIL...<.75IN
WIND...60MPH
 
$$

Petersen
2 follow-up statements
844 
WWUS53 KOAX 242328
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
628 PM CDT Thu Jun 24 2021

NEC067-109-151-159-250000-
/O.CON.KOAX.SV.W.0076.000000T0000Z-210625T0000Z/
Lancaster NE-Seward NE-Saline NE-Gage NE-
628 PM CDT Thu Jun 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN LANCASTER...SOUTHEASTERN SEWARD...NORTHEASTERN
SALINE AND NORTHERN GAGE COUNTIES...

At 628 PM CDT, severe thunderstorms were located along a line
extending from Pleasant Dale to 5 miles northwest of Hallam to
Clatonia, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Cortland, Hickman, Firth and southwestern Lincoln.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Nebraska.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4082 9675 4052 9654 4042 9652 4042 9692
      4051 9704 4056 9712 4072 9718
TIME...MOT...LOC 2328Z 262DEG 36KT 4077 9692 4061 9683 4045 9684 

HAIL...<.75IN
WIND...60MPH
 
$$

CA
698 
WWUS53 KOAX 242359
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
659 PM CDT Thu Jun 24 2021

NEC067-109-151-159-250009-
/O.EXP.KOAX.SV.W.0076.000000T0000Z-210625T0000Z/
Lancaster NE-Seward NE-Saline NE-Gage NE-
659 PM CDT Thu Jun 24 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LANCASTER...
SOUTHEASTERN SEWARD...NORTHEASTERN SALINE AND NORTHERN GAGE COUNTIES
WILL EXPIRE AT 700 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds and heavy rain are still
possible with these thunderstorms.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Nebraska.

LAT...LON 4082 9675 4052 9654 4042 9652 4042 9692
      4051 9704 4056 9712 4072 9718
TIME...MOT...LOC 2359Z 268DEG 35KT 4078 9655 4062 9646 4046 9647 

$$

CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:54 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 24, 3:54 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
354 PM CDT Thu Jun 24 2021

.DISCUSSION...
Issued at 344 PM CDT Thu Jun 24 2021

Tonight...

An overnight MCS moved southeast of the region earlier this morning
leaving lingering cloud cover and a few discernible boundaries
across the forecast area. Early afternoon surface analysis showed a
cool front extending east to west across southern Nebraska where a
few early afternoon showers/thunderstorms were developing. Another
boundary extended from near low pressure over central Kansas into
northeast Kansas and this one is forecast to push northward toward
the NE/KS/MO border this evening. Convective initiation is
favoring this northern boundary as the southern boundary is fairly
capped per special KTOP 19z sounding. Supercells are very
possible in southeast Nebraska with all modes of severe weather
possible, including one or two tornadoes through the evening
hours, very large hail, damaging winds and flash flooding. Earlier
observed soundings indicate PW's around 120% of normal for this
area and increasing as deep moist advection continues. Bouts of
heavy rainfall are anticipated across areas near the southeast
Nebraska front and so in collaboration with neighboring offices,
have hoisted a small flash flood watch for a handful of southeast
Nebraska counties where training of storms with very heavy
rainfall is possible. Elevated convection is possible across the
area north of the boundary and any of these could be capable of
large hail through the evening hours.

Friday and Friday night...

Additional rounds of thunderstorms are possible into Friday and
Friday evening as a shortwave trough moves east across Nebraska. Any
remnant of an MCS will complicate the forecast with any residual
boundaries. Heavy rainfall is again possible, especially across
far southeast Nebraska.

Weekend into early next week...

A mid/upper-level trough axis is forecast over the region during
this time-period with amplified ridging over the northern Rockies.
This should favor a near-normal temperatures with intermittent storm
chances.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1254 PM CDT Thu Jun 24 2021

Lingering low clouds and mid- to high level convective cloud
debris remain across the area early this afternoon. There could
brief periods of MVFR FL020-030 at KLNK and KOMA this afternoon,
but left out of TAFs. Main forecast concern is development of
convection across southern portions of the area this afternoon and
early evening. CAM consensus indicates convection will initiate
23z-00z KLNK-KOMA-KFNB area, and will be in vicinity through about
02Z. For now, indicate cigs with thunderstorms MVFR, with IFR/MVFR
visibilities, with expectations these will need calibrated. After
convection moves south and east of the area, lingering mid-level
convective debris will remain. There may be a brief period of MVFR
cigs in the few hours after storms move out.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Saturday morning for NEZ089>093.

IA...None.
&&

DISCUSSION...Kern
AVIATION...Fortin
Hazardous weather outlook, Jun 24, 3:40 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
340 PM CDT Thu Jun 24 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251045-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
340 PM CDT Thu Jun 24 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Friday

Severe storms are possible through 10 PM today. The greatest
chance for severe storms will be south of I-80 where very large
hail and damaging wind gusts are the primary hazards. There is a
chance for a tornado to develop mainly south of a Fairbury to
Lincoln to Red Oak line. Flash flooding will also be a concern,
over far southeast Nebraska and southwest Iowa.

North of Interstate 80, additional strong to severe thunderstorms
remain possible. Large hail will be the primary hazard with
storms in this area.

.DAYS TWO THROUGH SEVEN...Friday night through Thursday

Strong to severe storms and some flash flooding will again be
possible on Friday afternoon into evening over portions of
southeast Nebraska and southwest Iowa.

Periodic non-severe storm chances will exist this weekend into
early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required through this evening across
southeast Nebraska. Storm damage reports are always appreciated.

In the hours before

Local storm report, Jun 24, 5:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
529 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     FLASH FLOOD      3 WSW PALMYRA           40.70N 96.44W
06/24/2021                   OTOE               NE   TRAINED SPOTTER

            VERY HEAVY RAIN FOR OVER 20 MINUTES. COUNTY
            ROAD G HAS WATER OVER THE ROAD.

&&
Local storm report, Jun 24, 5:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
555 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       BENNET                  40.68N 96.51W
06/24/2021  M4.20 INCH       LANCASTER          NE   BROADCAST MEDIA

            4.2" FELL WITHIN 1 HOUR.

&&
Local storm report, Jun 24, 6:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
606 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       3 E BENNET              40.68N 96.45W
06/24/2021  M3.50 INCH       OTOE               NE   PUBLIC

            3.5" MEASURED IN 10 TO 15 MINUTES.

&&

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 11:27 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Madison, Pierce48 min
Jun 24, 12:12 AM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce, Stanton, Wayne48 min
Jun 24, 12:40 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Platte50 min
Jun 24, 12:58 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Colfax, Cuming, Madison, Pierce and 3 more47 min
Jun 24, 1:11 AM CDTTornado WarningOAXMadison, Stanton34 min
Jun 24, 1:22 AM CDTSevere Thunderstorm WarningOAXBurt, Butler, Colfax, Cuming, Dodge, Madison and 5 more23 min
Jun 24, 1:41 AM CDTTornado WarningOAXColfax, Cuming, Dodge, Stanton34 min
Jun 24, 1:43 AM CDTSevere Thunderstorm WarningOAXBurt, Butler, Colfax, Cuming, Dodge, Douglas and 7 more47 min
Jun 24, 1:55 AM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Lancaster, Saunders, Seward50 min
Jun 24, 2:15 AM CDTSevere Thunderstorm WarningOAXBurt, Cass, Dodge, Douglas, Sarpy, Saunders and 2 more60 min
Jun 24, 2:24 AM CDTSevere Thunderstorm WarningOAXCass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more51 min
Jun 24, 2:51 AM CDTSevere Thunderstorm WarningOAXCass, Gage, Johnson, Lancaster, Otoe, Sarpy39 min
Jun 24, 2:54 AM CDTSevere Thunderstorm WarningOAXCass, Gage, Johnson, Lancaster, Otoe, Sarpy36 min
Jun 24, 3:17 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe, Pawnee, Richardson58 min
Jun 24, 2:23 PM CDTFlash Flood WatchOAXCass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more37 hr
Jun 24, 5:10 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe40 min
Jun 24, 5:34 PM CDTFlash Flood WarningOAXCass, Lancaster, Otoe4 hr
Jun 24, 5:35 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Saline, Seward40 min
Jun 24, 5:43 PM CDTTornado WarningOAXOtoe47 min
Jun 24, 5:51 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy, Saunders54 min
Jun 24, 5:55 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward50 min
Jun 24, 6:07 PM CDTTornado WarningOAXOtoe38 min
Jun 24, 6:12 PM CDTFlash Flood WarningOAXPawnee, Richardson8 hr
Jun 24, 6:16 PM CDTSpecial Weather StatementOAXDouglas89 min
Jun 24, 6:28 PM CDTSevere Thunderstorm WarningOAXRichardson47 min
Jun 24, 6:32 PM CDTFlash Flood WarningOAXCass3 hr
Jun 24, 6:34 PM CDTTornado WarningOAXRichardson41 min
Jun 24, 6:43 PM CDTSevere Thunderstorm WarningOAXOtoe47 min
Jun 24, 6:48 PM CDTFlash Flood WarningOAXSaline, Seward3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.